Alert archive / Texas / Small Craft Advisories in 2011

Small Craft Advisory 46, NWS Brownsville, TX

May 31, 2011

NWS Brownsville, TX issued this small craft advisory at May 31, 2011, 7:21 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 31, 2011, 7:21 AM CDT (12:21 UTC)
Expired
May 31, 2011, 12:00 PM CDT
In force
5 hr
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

852 
WHUS74 KBRO 311221
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
721 AM CDT TUE MAY 31 2011

...ADVISORY CONDITIONS CONTINUE OFFSHORE...

.ALMOST EQUAL PORTIONS OF WIND AND SWELL FROM THE SOUTHEAST ARE
KEEPING SEAS AT THE OFFSHORE BUOY ABOVE SEVEN FEET THIS MORNING.
REISSUED THE SMALL CRAFT ADVISORY THROUGH MID MORNING.

GMZ170-175-311500-
/O.NEW.KBRO.SC.Y.0046.110531T1221Z-110531T1500Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
721 AM CDT TUE MAY 31 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING.

* WINDS AND WAVES: WINDS SOUTHEAST 15 TO 20 KNOTS. SEAS SIX TO
  EIGHT FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
2 follow-up statements
085 
WHUS74 KBRO 311443
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
943 AM CDT TUE MAY 31 2011

...ADVISORY CONDITIONS CONTINUE OFFSHORE...

.WIND WAVES AND SWELL FROM THE SOUTHEAST ARE COMBINING TO KEEP
SEAS AT THE OFFSHORE BUOY ABOVE SEVEN FEET THIS MORNING. EXTENDED
THE SMALL CRAFT ADVISORY THROUGH NOON.

GMZ170-175-311700-
/O.EXT.KBRO.SC.Y.0046.000000T0000Z-110531T1700Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
943 AM CDT TUE MAY 31 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CDT TODAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON CDT TODAY. 

* WINDS AND WAVES: WINDS SOUTHEAST 15 KNOTS. SEAS SIX TO EIGHT
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
849 
WHUS74 KBRO 311706
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1206 PM CDT TUE MAY 31 2011

...WAVE HEIGHTS SLOWLY DECREASING...

.SOUTHEAST WINDS HAVE DECREASED SIGNIFICANTLY OFFSHORE AND WAVE
HEIGHTS ARE DECREASING AS WELL...THOUGH IN A SLOWER OR MORE
DELAYED FASHION. THE TREND SUPPORTS LETTING THE CURRENT ADVISORY
EXPIRE AS SCHEDULED.

GMZ170-175-311815-
/O.EXP.KBRO.SC.Y.0046.000000T0000Z-110531T1700Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1206 PM CDT TUE MAY 31 2011

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$


HTTP://WWW.WEATHER.GOV/RGV

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at May 31, 6:46 AM CDT, 35 minutes earlier.

Area forecast discussion, May 31, 6:46 AM CDT, 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
646 AM CDT TUE MAY 31 2011

.DISCUSSION...SEE AVIATION SECTION FOR 12Z TAF DISCUSSION.

&&

.AVIATION...THE 3 LOCAL TAF SITES REPORTED PARTLY TO MOSTLY
CLOUDY SKIES WITH LIGHT TO MODERATE SOUTHEAST WINDS EARLY THIS
MORNING. PATCHY MVFR CIGS WILL PREVAIL THRU THE MID MRNG HRS
ACROSS PORTIONS OF THE AREA. AFTER SUNRISE...MIXING WILL BEGIN TO
ERODE THE LOW CLOUDINESS AND IMPROVE CIGS BACK TO VFR. A FAIRLY
TIGHT LOCALIZED PRESSURE GRADIENT WILL BE IN PLACE TO RESULT IN
BREEZY CONDITIONS LATER THIS MORNING THROUGH THIS AFTERNOON. SOUTH
TO SOUTHEAST WIND SPEEDS WILL BE AROUND 20 KTS WITH LOCALLY HIGHER
GUSTS. THEY WILL BEGIN TO DIMINISH THIS EVENING AS THE LOW CLOUD
DECK BEGINS TO MOVE BACK IN FOR THE OVERNIGHT HOURS. MVFR CIGS
WILL DEVELOP AFTER SUNSET TONIGHT AND PERSIST INTO WEDNESDAY
MORNING.

&&

.PREV DISCUSSION... /ISSUED 330 AM CDT TUE MAY 31 2011/

SHORT TERM /TODAY THROUGH WEDNESDAY/...HIGH PRESSURE AT THE SURFACE
AND ALOFT WILL INCREASE THEIR INFLUENCE ON OUR LOCAL WEATHER DURING
THE SHORT TERM FCST PERIOD. TODAY...SFC HIGH PRESSURE CENTERED
ACROSS THE SE UNITED STATES WILL BECOME MORE ESTABLISHED ACROSS
THE NORTHERN GULF COAST WHILE A VIGOROUS LOW PRESSURE SYSTEM
SLIDES THROUGH SOUTH CENTRAL CANADA. AN ASSOC FRONTAL BOUNDARY
WILL BE DRAPED SWD INTO THE SOUTHERN PLAINS. THIS PATTERN WILL
STILL INITIATE A TIGHT PRESSURE GRADIENT ACROSS THE AREA. THIS
COMBINED WITH DIFFERENTIAL HTG BETWEEN INLAND AREAS AND THE
RELATIVELY COOLER GULF WILL ALLOW SOUTHERLY BREEZES TO KICK UP.
SOUTHERLY WIND SPEEDS SHOULD GENERALLY TOP OUT BETWEEN 20 AND 25
MPH THIS AFTN. MRNG CLOUD COVER WILL GIVE WAY TO MORE SUNSHINE
DURING THE DAY AS HIGHS PUNCH BACK INTO THE MID 90S EAST TO UPPER
90S TO LOW 100S FROM MCALLEN TO MCCOOK TO HEBBRONVILLE AND POINTS
WEST. DEW POINT TEMPERATURES DURING THE PEAK HEATING TIME TODAY
WILL ONLY AID IN PRODUCE HEAT INDICES BETWEEN 100 AND 105 DEGREES
THIS AFTN. CLEAR TO PARTLY CLOUDY THIS EVENING WILL GIVE WAY TO
INCREASING CLOUDS. MUGGY CONDITIONS WILL PERSIST AS LOW TEMPS WILL
ONLY FALL INTO THE 70S BY WED MRNG.

ON WEDNESDAY...SFC HIGH PRESSURE WILL GRADUALLY BUILD WWD ACROSS SE
TX AND THE NW GULF. AN ELONGATED HIGH PRESSURE RIDGE IN THE MIDDLE
LAYERS OF THE ATMOSPHERE WILL SET UP FROM SW TO NE FROM NORTHERN
MEXICO THRU TEXAS AND INTO THE SE UNITED STATES. THESE FEATURES WILL
CONTINUE TO SUPPRESS ANY RAIN CHANCES FOR OUR AREA DURING THE TERM
AND ALLOW OUR ABOVE NORMAL TEMPERATURES TO PREVAIL. AFTER THE MRNG
CLOUD COVER...INCREASING AMOUNTS OF SUNSHINE WILL BOOST DAYTIME
HIGHS BACK INTO THE 90S TO LOW 100S. HEAT INDICES WED AFTN WILL
APPROACH OR SLIGHTLY EXCEED THE CENTURY MARK. THE BREEZE WILL NOT
BE AS STRONG WEDNESDAY COMPARED TO TODAY AS A RELAXED GRADIENT
PREVAILS.

LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...TEMPERATURES CONTINUE
TO BE SLIGHTLY ABOVE NORMAL FOR THIS TIME OF YEAR DUE TO AMPLE
SUNSHINE. HIGH PRESSURE AT THE MID AND UPPER LEVELS OF THE
ATMOSPHERE CONTINUES TO DOMINATE THE WEATHER PATTERN OVER DEEP
SOUTH TEXAS THROUGH THE EXTENDED PERIOD. WINDS WILL BE LIGHT TO
MODERATE FROM THE EAST TO SOUTHEAST FROM THE MIDDLE PART OF THE
WEEK TO THE EARLY PART OF NEXT WEEK. THE MID LEVEL HIGH PRESSURE
SYSTEM WILL SUPPRESS SHOWER ACTIVITY...HOWEVER SOME INDICATIONS OF
DEEPER MOISTURE BY LATE IN THE WEEKEND COULD TRIGGER A SEA BREEZE
TYPE SHOWER.

MARINE...TODAY THROUGH WEDNESDAY...THE 3 AM OBSERVATION FROM
BUOY020 INDICATED WINDS WERE SOUTHEAST AROUND 18 KTS AND SEAS WERE
AROUND 7 FT WITH A PERIOD OF 8 SECONDS. THE TREND DURING THE SHORT
TERM PERIOD WILL BE FOR IMPROVING CONDITIONS ACROSS THE MARINE
AREAS. HOWEVER...TODAY A MODERATE ONSHORE FLOW WILL CONTINUE TO KICK
UP SOUTHERLY BREEZES AND ALLOW BAY WATERS TO BE CHOPPY AND OFFSHORE
SEAS TO BE ELEVATED. SCA CONDITIONS FOR THE FAR OFFSHORE GULF WATERS
THIS MRNG WILL PERSIST UNTIL CLOSE TO SUNRISE BEFORE IMPROVING. DO
NOT EXPECT THE SCA WILL NEED TO BE EXTENDED BUT WILL MONITOR TRENDS
THE NEXT COUPLE HRS AND MAKE CHANGES IF NEEDED. HIGH PRESSURE
BUILDING ACROSS THE NORTHERN GULF COAST AND EVENTUALLY THE NW GULF
BY TOMORROW WILL ALLOW THE LOCAL PRESSURE GRADIENT TO RELAX EVEN
MORE. MORE FAVORABLE MARINE CONDITIONS WILL ROUND OUT THE END OF THE
PERIOD WITH LIGHT TO MODERATE WINDS AND SLIGHT SEAS.

WEDNESDAY NIGHT THROUGH SUNDAY...MODERATE WINDS AND SEAS WILL
PREVAIL OVER THE MARINE AREA OF DEEP SOUTH TEXAS THROUGH THE
EXTENDED PERIOD.  MOST MARINE CONDITIONS SHOULD BE BELOW SMALL CRAFT
ADVISORY CRITERIA FROM THE MIDDLE PART OF THE WEEK THROUGH THE
WEEKEND.  A RELATIVELY DRY AND STABLE AIRMASS WILL PREVAIL OVER THE
MARINE AREA FOR THE EXTENDED PERIOD.

FIRE WEATHER...SOUTHEAST BREEZES AND FALLING RELATIVE HUMIDITY
VALUES THIS AFTERNOON WILL COMBINE IN SOME PORTIONS OF DEEP SOUTH
TEXAS TO CREATE AN ELEVATED CONCERN FOR WILDFIRE GROWTH AND SPREAD.
DEW POINT TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 50S TO
AROUND 60 DEGREES THIS AFTERNOON ACROSS PORTIONS OF STARR...JIM HOGG
AND ZAPATA COUNTIES. THIS WILL ALLOW RH VALUES TO FALL TO BETWEEN 25
AND 30 PERCENT IN THESE LOCATIONS. THE ONE DIFFERENCE BETWEEN THE
LAST COUPLE DAYS AND TODAY IS THE WIND SPEED. NOT AS STRONG OF A
SOUTHEAST WINDS IS EXPECTED TODAY...BUT STILL ENOUGH TO WARRANT THE
ELEVATED FIRE WEATHER CONCERN. 20 FOOT WIND VALUES WILL TOP OUT
BETWEEN 15 AND 20 MPH DURING THE AFTERNOON. THESE CONDITIONS DO MEET
OUR CRITERIA FOR A RANGELAND FIRE DISCUSSION AND WILL BE ISSUING ONE
FOR OUR WESTERN THREE COUNTIES TODAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  91  78  91  75 /   0   0  10  10
BROWNSVILLE          94  77  91  75 /   0   0  10  10
HARLINGEN            95  76  95  74 /   0   0  10  10
MCALLEN              99  77  98  73 /   0   0  10  10
RIO GRANDE CITY     102  75  99  74 /   0   0  10  10
SOUTH PADRE ISLAND   86  78  86  78 /   0   0  10  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

54/63/CAMPBELL
Hazardous weather outlook, May 31, 4:41 AM CDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
441 AM CDT TUE MAY 31 2011

GMZ130-132-135-150-155-170-175-TXZ248>257-011100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
441 AM CDT TUE MAY 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF
OF MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

SMALL CRAFT ADVISORY CONDITIONS WILL PERSIST ACROSS THE OFFSHORE
GULF OF MEXICO WATERS 20 TO 60 NAUTICAL MILES EAST OF PADRE ISLAND
THROUGH SUNRISE.

THERE IS A HIGH RISK FOR RIP CURRENTS AT THE BEACHES OF SOUTH
PADRE ISLAND AND BOCA CHICA.

HEAT INDEX VALUES WILL RANGE BETWEEN 100 AND 105 DEGREES ACROSS
PORTIONS OF DEEP SOUTH TEXAS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AN ELEVATED RISK FOR RIP CURRENTS WILL BE POSSIBLE AT THE LOCAL
BEACHES ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Small Craft Advisories in Texas, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.